Viewing 3 reply threads
  • Author
    Posts
    • #13199
      Luisa Palazola
      Keymaster

      I’ve recently been following a post on hair loss and CF. I currently don’t deal with hair loss (that I’ve noticed) but, have gone through bouts where my hair became super brittle (steroid related). Here are a few suggestions that others have posted. I also noticed some people related their hair loss to CFTR modulators. Take with a grain of salt, and if you do try any of these supplements or products, please review with your CF team.

      Overall, hair loss is not unusual with CF

       

      1.  “I noticed I was loosing a lot of hair. I thought I would try this shampoo and conditioner called Organigrow. It has dramatically cut back on my hair loss and I feel like I am starting to have more hair then I did when I started. I barely find anything in the drain anymore instead of handfuls of hair like before.
        It has been something that has helped me.”
      2. “I used to take biotin, but I switched to St Tropica. It’s really helped. You can get it on amazon or Ulta. It’s kinda pricey because the packaging is fancy”
      3. “So I’m not on a CFTR modulator but my hair was thinning and I was getting bald-ish spots. I switched my shampoo to Monat hair care and I have hair regrowth 💜 I swear by it and it’s all naturally based”

      Does anyone else deal with hair loss? I take magnesium supplements and I think it really helps with my hair and nail strength.

    • #17497
      Rasmus Møller Bohn
      Participant

      Hi there.

      i have a bald spot in my beard, on my chin. Another one is starting to show up. These spots appeared after I started kaftrio.

      Thin hair began 4 years ago, and might be a CF thing, but could also be a male/age thing.

      My doctor prescribed “Locoid” lotion (adrenal cortex hormone), which helped me getting a bit of the beard back on the bald spot, but now another one is showing up.

      For women, I know hairloss can be a damn heartbreaker. Also for men, but we have a lot of bald fella’s in the same boat.

      Help! right now, I’m in a dilemma: fight the baldness – or embrace it? I Think I’m okay going bald, but the beard was my last hope, but now it seems it’s going away too.

      …but then again, I’d rather be completely bald than not having the fantastic life quality that kaftrio gives me. So maybe I should just a shut up with my small beauty problems 🙂

      What do you think?

      1. shut up and embrace?, 2. fight, get back beard? 3. Fight, get back both? Or 4. Another?

       

      • #17503
        Jenny Livingston
        Keymaster

        Rasmus, thanks for sharing this! I’ve experienced some pretty extreme hair thinning — at times, losing literal handfuls at once — off and on for the last 7 years or so. Coincidentally, this change happened when first began taking CFTR modulators. In women, there is evidence of hormonal changes which I certainly believe to be a factor in my hair loss.

        I can’t say I’ve had any experience with facial hair loss (heh), but I imagine it can also be difficult. I don’t have any answers, but I hope you’ll find something that brings you peace. I think we tend to believe these drugs are doing so much for my health, I shouldn’t worry about losing a little hair, but I want to say that if it’s a big deal to you, it’s a big deal. There is no shame in struggling with this kind of thing. Best of luck to you!

    • #17500
      Paul met Debbie
      Participant

      Hi Rasmus,

      Thank you for boldly sharing your situation. Rightly you say your problem started “after” Kaftrio – which is different from “because of” Kaftrio.” It is still too early to assess if this is a legitimate side-effect.

      Judging from your profile picture I think the bold spot on your chin looks great! In case this picture however dates from before the litigious problem, I sincerely apologize for not taking your beard seriously. Personally, I don’t like beards, but if I did, I would kill for a beard like yours, because mine doesn’t look anything as proudly as yours (I tried once, much to the hilariousness of many).

      I would never fight for a beard, so option 1 would be my advice. Embrace your body, with or without beard. Have you ever thought about a preemptive strike? It’s called shaving. It’s what I do, it saved me the embarrassment of looking at my unhairy misfortune. Happy ever since.

      All the best, baldly go where no one has gone before!

      Namaste,

      Paul

    • #17508
      Tim Blowfield
      Participant

      Hi Rasmus, Thanks for sharing this.

      Hair loss occurs when the hair follicles stop producing hair cells and keratin. This normally occurs  cyclically but increases with many illnesses (eg severe infections) and treatments (cancer treatments are notorious). Why it may have happened in your case we can only speculate. Was it  the result of Kaftrio (TriKafta) or not we don’t know. It may be that kaftrio caused a new spurt of hair growth that for that patch was syncronised so all got to the end of its growth phase all at once and was shed all at once. In that case you may see some new growth in a few weeks.  Adrenal corticosteroids are well known to promote hair growth.

      Tell your CF team to record it as a possible minor side effect of the drug. What other ‘side’ effects have you noticed. Not all are detrimental. Has your Adrenal function changed? Blood Potassium levels?

Viewing 3 reply threads
  • You must be logged in to reply to this topic.

©2021 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending

Log in with your credentials

or    

Forgot your details?

Create Account